We develop numerical algorithms for the efficient evaluation of quantities associated with generalized matrix functions [J. B. Hawkins and A. Ben-Israel, Linear Multilinear Algebra, 1 (1973), pp. 163-171]. Our algorithms are based on Gaussian quadrature and Golub Kahan bidiagonalization. Block variants are also investigated. Numerical experiments are performed to illustrate the effectiveness and efficiency of our techniques in computing generalized matrix functions arising in the analysis of networks.

Computation of generalized matrix functions

Fenu, Caterina
2016

Abstract

We develop numerical algorithms for the efficient evaluation of quantities associated with generalized matrix functions [J. B. Hawkins and A. Ben-Israel, Linear Multilinear Algebra, 1 (1973), pp. 163-171]. Our algorithms are based on Gaussian quadrature and Golub Kahan bidiagonalization. Block variants are also investigated. Numerical experiments are performed to illustrate the effectiveness and efficiency of our techniques in computing generalized matrix functions arising in the analysis of networks.
Generalized matrix functions; Gauss quadrature; Golub-Kahan bidiagonalization; Network communicability
File in questo prodotto:
File Dimensione Formato  
gen_fun.pdf

Solo gestori archivio

Descrizione: Articolo principale
Tipologia: versione editoriale
Dimensione 513.08 kB
Formato Adobe PDF
513.08 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11584/258648
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 17
  • ???jsp.display-item.citation.isi??? 17
social impact